Alert archive / Oregon / Wind Advisories in 2009

Wind Advisory 12, NWS Medford, OR

October 12, 20094 counties in Oregon; Siskiyou County, California

NWS Medford, OR issued this wind advisory at Oct 12, 2009, 1:31 PM PDT for 4 counties in Oregon; Siskiyou County, California. It took effect at Oct 12, 2009, 11:00 PM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2009, 1:31 PM PDT (20:31 UTC)
In effect from
Oct 12, 2009, 11:00 PM PDT
Expired
Oct 13, 2009, 8:00 PM PDT
In force
21 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 28 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.5 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2009-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2009-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 122031
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
131 PM PDT MON OCT 12 2009


CAZ081-131215-
/O.NEW.KMFR.WI.Y.0012.091013T0600Z-091014T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
131 PM PDT MON OCT 12 2009

...WIND ADVISORY IN EFFECT FOR THE SHASTA VALLEY FROM 11 PM THIS
EVENING TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY FOR THE SHASTA VALLEY...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 8 PM PDT TUESDAY.

A STRONG PACIFIC WEATHER SYSTEM WILL APPROACH THE COAST TONIGHT
THEN MOVE INLAND TUESDAY. SOUTHERLY WINDS WILL INCREASE TO 20 TO
30 MPH WITH GUSTS AS HIGH AS 50 MPH TONIGHT AND TUESDAY. THE
STRONGEST WINDS WILL BE IN THE VICINITY OF WEED. SOUTH WINDS WILL
DECREASE TUESDAY EVENING.

&&


$$

HOLTZ
5 follow-up statements
000 
WWUS76 KMFR 131004
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
304 AM PDT TUE OCT 13 2009

ORZ031-131815-
/O.EXB.KMFR.WI.Y.0012.091013T1200Z-091014T0300Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
304 AM PDT TUE OCT 13 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A STRONG PACIFIC WEATHER SYSTEM APPROACHING THE COAST WILL MOVE
INLAND TODAY. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH
GUSTS AS HIGH AS 55 MPH THROUGH THIS EVENING. THE STRONGEST
WINDS WILL BE IN THE VICINITY OF SUMMER LAKE. THE WINDS WILL
DECREASE LATE THIS EVENING.

&&

$$

ORZ024-026-131815-
/O.EXB.KMFR.WI.Y.0012.091013T1500Z-091014T0300Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
304 AM PDT TUE OCT 13 2009

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

A STRONG PACIFIC WEATHER SYSTEM APPROACHING THE COAST WILL
MOVE INLAND TODAY. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH
WITH GUSTS AS HIGH AS 45 MPH THROUGH EARLY THIS EVENING. THE
STRONGEST WINDS WILL BE IN THE VICINITY OF ASHLAND. THIS WINDS WILL
DECREASE LATE THIS EVENING.

&&

$$

CAZ081-131815-
/O.CON.KMFR.WI.Y.0012.000000T0000Z-091014T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
304 AM PDT TUE OCT 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A STRONG PACIFIC WEATHER SYSTEM APPROACHING THE COAST WILL MOVE
INLAND TODAY. SOUTHERLY WINDS WILL INCREASE TO 30 TO 40 MPH WITH
GUSTS AS HIGH AS 55 MPH THROUGH THIS EVENING. THE STRONGEST WINDS
WILL BE IN THE VICINITY OF WEED. THE WINDS WILL DECREASE THIS
EVENING.

&&

$$
000 
WWUS76 KMFR 131751
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1051 AM PDT TUE OCT 13 2009

CAZ081-ORZ024-026-031-140200-
/O.CON.KMFR.WI.Y.0012.000000T0000Z-091014T0300Z/
CENTRAL SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...GRANTS PASS...MEDFORD...
ASHLAND...LAKEVIEW
1051 AM PDT TUE OCT 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A STRONG PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE REGION TODAY.
SOUTHERLY WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH CAN
BE EXPECTED. THE STRONGEST WINDS WILL BE IN THE VICINITY OF WEED
IN THE SHASTA VALLEY...AND THE HIGHER ELEVATIONS IN LAKE COUNTY.
THE WINDS WILL DECREASE THIS EVENING.

&&

$$

RH
000 
WWUS76 KMFR 132016
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
116 PM PDT TUE OCT 13 2009

ORZ024-026-132130-
/O.CAN.KMFR.WI.Y.0012.000000T0000Z-091014T0300Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
116 PM PDT TUE OCT 13 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 35 MPH WILL
CONTINUE THE REST OF THE AFTERNOON.

$$

CAZ081-ORZ031-140300-
/O.CON.KMFR.WI.Y.0012.000000T0000Z-091014T0300Z/
CENTRAL SISKIYOU COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...LAKEVIEW
116 PM PDT TUE OCT 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTHERLY WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH CAN
BE EXPECTED THE REST OF THE AFTERNOON...THEN DECREASE THIS
EVENING.

&&

$$

RH
000 
WWUS76 KMFR 132031
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
131 PM PDT TUE OCT 13 2009

ORZ026-140300-
/O.EXA.KMFR.WI.Y.0012.000000T0000Z-091014T0300Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
131 PM PDT TUE OCT 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

SOUTHERLY WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 40 MPH CAN
BE EXPECTED THROUGH EARLY EVENING. 

&&

$$

CAZ081-ORZ031-140300-
/O.CON.KMFR.WI.Y.0012.000000T0000Z-091014T0300Z/
CENTRAL SISKIYOU COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...LAKEVIEW
131 PM PDT TUE OCT 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTHERLY WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH CAN
BE EXPECTED THROUGH THIS EVENING.

&&

$$

RH
000 
WWUS76 KMFR 140255
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
755 PM PDT TUE OCT 13 2009


CAZ081-ORZ031-140400-
/O.EXP.KMFR.WI.Y.0012.000000T0000Z-091014T0300Z/
CENTRAL SISKIYOU COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED...LAKEVIEW
755 PM PDT TUE OCT 13 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

$$

ORZ026-140400-
/O.EXP.KMFR.WI.Y.0012.000000T0000Z-091014T0300Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
755 PM PDT TUE OCT 13 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

$$

STOCKTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 12, 8:50 AM PDT, 4 hours 41 minutes earlier.

Area forecast discussion, Oct 12, 8:50 AM PDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PDT MON OCT 12 2009

.DISCUSSION...THE LATEST WATER VAPOR SATELLITE LOOP SHOWS A WEAK
SHORT WAVE MOVING INSIDE 130 THIS MORNING. AS THE WAVE APPROACHES
THE COAST TODAY EXPECT HIGH CLOUDS TO INCREASE ACROSS MOST OF THE
REGION. A QUICK LOOK AT THE 12Z MODEL DATA COMING IN SHOWS THE GFS
AND NAM IN PRETTY GOOD AGREEMENT WITH THE MAIN SURFACE LOW JUST WEST
OF 130W EARLY TUESDAY MORNING. BOTH MODELS MOVE THE LOW NORTHWARD
WHILE DEEPENING TUESDAY...BUT KEEP IT ALONG OR JUST WEST OF 130W.

&&

.AVIATION...IFR CONDITIONS ALONG THE COAST WILL IMPROVE TO MVFR
THIS MORNING THEN REMAIN MVFR TONIGHT. MEANWHILE IT WILL REMAIN VFR
INLAND. LOCAL MOUNTAIN OBSCURATIONS WILL DEVELOP THIS EVENING AS
A STRONG COLD FRONT APPROACHES THE COAST.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 2 AM
     TUESDAY TO 5 PM PDT WEDNESDAY FOR PZZ356.
     HAZARDOUS SEAS WARNING FROM 11 AM TUESDAY TO 5 AM PDT THURSDAY
     FOR PZZ350-PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
     TO 11 AM PDT TUESDAY FOR PZZ350-PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS FROM 8 PM THIS EVENING TO 5 AM
     PDT TUESDAY FOR PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING FROM 5 AM TUESDAY TO 5 AM PDT FRIDAY FOR
     PZZ370-PZZ376.
     GALE WARNING FROM 5 AM TUESDAY TO 5 AM PDT WEDNESDAY FOR PZZ370-
     PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
     TO 5 AM PDT TUESDAY FOR PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM TUESDAY TO 5 PM PDT
     WEDNESDAY FOR PZZ350.

RH

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 8:13 PM PDTSmall Craft Advisory for WindsMFR36 hr
Oct 11, 8:13 PM PDTSmall Craft Advisory for Hazardous SeasMFR39 hr
Oct 12, 3:11 AM PDTSmall Craft Advisory for WindsMFR12 hr
Oct 12, 2:50 PM PDTSmall Craft Advisory for WindsMFR20 hr

Nearby

Wind Advisories in Oregon, 2009Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.